Texas, 2008

Damaging Wind in Texas, June 13, 2008

June 13, 2008 · NWS SJT · 1 event in 1 county or zone

A cluster of thunderstorms developed between Midland and Sterling City. The storms eventually drifted east into Sterling county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

A cluster of thunderstorms developed between Midland and Sterling City. The storms eventually drifted east into Sterling county. Local law enforcement reported winds estimated around 60 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 13, 5:38 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 13, 5:38 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
638 PM CDT FRI JUN 13 2008

.AVIATION...
SCATTERED STORMS CONTINUE JUST TO THE WEST OF WEST CENTRAL TEXAS
ACROSS THE EASTERN PERMIAN BASIN. SLOW EASTWARD MOVEMENT...SO DOES
NOT LOOK LIKE IT WILL APPROACH TERMINAL LOCATIONS. WILL MENTION A
CB AT KABI AND KSJT FOR THE NEXT FEW HOURS...AND CONTINUE TO
MONITOR.

OTHERWISE...LESS WINDY THAN IN PREVIOUS DAYS...BUT SOUTH TO
SOUTHEAST FLOW WILL CONTINUE. LOW CLOUDS...MVFR CEILINGS...WILL
MOVE BACK INTO THE SOUTHEAST SECTIONS OF THE AREA BY SUNRISE
SATURDAY MORNING. AS HAS HAPPENED THE LAST FEW DAYS...MVFR
CEILINGS WILL BE FAIRLY SHORT LIVED WILL VFR CONDITIONS PREVAILING
MOST OF THE TIME.

&&

.PREV DISCUSSION... /ISSUED 223 PM CDT FRI JUN 13 2008/

SHORT TERM...
A STATIONARY FRONT EXTENDED FORM EXTREME NORTHWEST OKLAHOMA ON
SOUTHWEST TO NEAR A KCDS-KINK LINE. WEST CENTRAL TEXAS REMAINING
SOUTH OF THE FRONT WITH TEMPS IN THE LOWER TO MID 90S AND DEWPOINTS IN
THE UPPER 50S TO MID 60S. STORMS WILL DEVELOP ALONG THE FRONT ACROSS
OKLAHOMA LATE THIS AFTERNOON. A FEW OF THESE STORMS MAY MAKE IT
SOUTH INTO THE NORTHERN BIG COUNTRY TONIGHT. WILL KEEP SLGT CHC
POPS FOR THIS AREA.

LONG TERM...
FLAT UPPER LEVEL RIDGE TO REMAIN OVER WEST CENTRAL TEXAS SATURDAY
THROUGH NEXT FRIDAY. THE GFS IS STILL INDICATING SOME UPPER
LEVEL NORTHWEST FLOW MCS ACTIVITY NEXT WEEK ACROSS OKLAHOMA AND
ARKANSAS...REMAINING NORTH AND EAST OF THE CWFA. FOR
SATURDAY...LOOKS LIKE TSTMS WILL DEVELOP ACROSS THE TEXAS
PANHANDLE AND MOVE SLOWLY SOUTHEAST. AN ISOLD STORM MAY MAKE INTO
THE NORTHERN BIG COUNTRY...HOWEVER WILL KEEP THE FORECAST DRY.
GOING WITH A DRY FORECAST SUNDAY THROUGH NEXT FRIDAY. HIGHS WILL
BE 97 TO 103...WITH LOWS 70 TO 75.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 73  96  73  99 /  10   0  10   0
SAN ANGELO 	 73 100  73 101 /   0   0   0   0
JUNCTION 	 73  96  73  99 /  10   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Jun 13, 1:29 PM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
229 PM CDT FRI JUN 13 2008

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-141930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
229 PM CDT FRI JUN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

23/HUBER

The radar

The San Angelo radar (KSJT), 88 km away, was scanning. The volume nearest the first event began at 00:38 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sterling

When
June 13, 6:40 PM CST
Where
Sterling County, 14.1 mi W of Sterling City
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.840, -101.240

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 117014.